Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 24, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 5, 2011, 12:32 AM EDT for 9 counties in Virginia; Mercer County, Monroe County, West Virginia. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2011, 12:32 AM EDT (04:32 UTC)
- Expired
- Apr 5, 2011, 1:30 AM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bland County, VA, City of Radford, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV
The radar
The Roanoke radar (KFCX), 45 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 12:47 AM EDT | TSTM WND DMG | 1 Sw Narrows, VA | TREE DOWN ON WOLF CREEK ROAD |
| Apr 5, 12:47 AM EDT | TSTM WND DMG | Narrows, VA | TREE DOWN |
| Apr 5, 12:56 AM EDT | TSTM WND DMG | 4 Sw Allisonia, VA | TREE DOWN ON ROUTE 100 |
| Apr 5, 12:56 AM EDT | NON-TSTM WND GST 0 | 4 Sw Allisonia, VA | TREE DOWN ON ROUTE 100 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2731 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
303
WUUS51 KRNK 050432
SVRRNK
VAC021-045-063-071-121-155-161-197-750-WVC055-063-050530-
/O.NEW.KRNK.SV.W.0024.110405T0432Z-110405T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1232 AM EDT TUE APR 5 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PULASKI COUNTY IN SOUTHWEST VIRGINIA
NORTHWESTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA
WYTHE COUNTY IN SOUTHWEST VIRGINIA
CITY OF RADFORD IN SOUTHWEST VIRGINIA
GILES COUNTY IN SOUTHWEST VIRGINIA
NORTHEASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA
CRAIG COUNTY IN SOUTHWEST VIRGINIA
EASTERN BLAND COUNTY IN SOUTHWEST VIRGINIA
MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA
SOUTHERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
SOUTHEASTERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 130 AM EDT.
* AT 1228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ROCKY GAP TO SPEEDWELL...AND MOVING EAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3726 8115 3761 8017 3759 8014 3762 8011
3708 8020 3702 8046 3692 8066 3683 8090
3682 8103 3678 8109 3675 8121 3676 8126
3680 8128
TIME...MOT...LOC 0433Z 252DEG 44KT 3726 8100 3681 8110
$$
KM2 follow-up statements
293
WWUS51 KRNK 050503
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
103 AM EDT TUE APR 5 2011
WVC055-050513-
/O.CAN.KRNK.SV.W.0024.000000T0000Z-110405T0530Z/
MERCER WV-
103 AM EDT TUE APR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MERCER COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
TUESDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
&&
LAT...LON 3762 8011 3708 8020 3702 8046 3692 8066
3683 8097 3736 8086 3761 8017 3759 8014
TIME...MOT...LOC 0503Z 252DEG 44KT 3737 8056 3692 8066
$$
VAC021-045-063-071-121-155-161-197-750-WVC063-050530-
/O.CON.KRNK.SV.W.0024.000000T0000Z-110405T0530Z/
PULASKI VA-ROANOKE VA-WYTHE VA-CITY OF RADFORD VA-GILES VA-FLOYD VA-
CRAIG VA-BLAND VA-MONTGOMERY VA-MONROE WV-
103 AM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR THE CITY OF RADFORD... SOUTHERN MONROE...MONTGOMERY...EASTERN
BLAND...WESTERN CRAIG...NORTHERN FLOYD...GILES...EASTERN WYTHE AND
NORTHWESTERN ROANOKE...AND PULASKI COUNTY...
AT 101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CASCADES TO ALLISONIA...OR ALONG A LINE EXTENDING FROM
MOUNTAIN LAKE TO ALLISONIA...MOVING EAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
TUESDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
&&
LAT...LON 3762 8011 3708 8020 3702 8046 3692 8066
3683 8097 3736 8086 3761 8017 3759 8014
TIME...MOT...LOC 0503Z 252DEG 44KT 3737 8056 3692 8066
$$958
WWUS51 KRNK 050529
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
129 AM EDT TUE APR 5 2011
VAC021-045-063-071-121-155-161-197-750-WVC063-050539-
/O.EXP.KRNK.SV.W.0024.000000T0000Z-110405T0530Z/
PULASKI VA-ROANOKE VA-WYTHE VA-CITY OF RADFORD VA-GILES VA-FLOYD VA-
CRAIG VA-BLAND VA-MONTGOMERY VA-MONROE WV-
129 AM EDT TUE APR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF RADFORD...
SOUTHEASTERN MONROE...MONTGOMERY...WESTERN CRAIG...NORTHERN
FLOYD...GILES...EASTERN WYTHE AND NORTHWESTERN ROANOKE...BLAND
AND PULASKI COUNTIES EXPIRES AT 130 AM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
TUESDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
LAT...LON 3762 8011 3708 8020 3702 8046 3692 8066
3683 8097 3736 8086 3761 8017 3759 8014
TIME...MOT...LOC 0529Z 252DEG 44KT 3746 8018 3702 8028
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 10:17 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 4, 10:17 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1017 PM EDT MON APR 4 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT AND MOVE
OFFSHORE TUESDAY. HIGH PRESSURE WILL BUILD ACROSS THE SOUTHEAST
UNITED STATES FOR WEDNESDAY AND THURSDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
COLD FRONT THIS EVENING STRETCHED FROM WRN PA TO ERN KY INTO AL.
CONVECTION WEAKENED CONSIDERABLY COMING INTO A MORE STABLE AIRMASS
WITH DRIER BOUNDARY LAYER. STILL SOME CONVECTIVE ELEMENTS ACROSS
THE SRN CWA THIS EVENING WITH MAIN QLCS CROSSING THE SMOKYS SOUTH
INTO WRN GA. WILL HAVE TO WATCH FOR ANY SURGE NWD OVERNIGHT FROM
THIS LINE BUT TYPICALLY THE MTNS DISRUPT THESE STRONG LINES. THE
LATEST RUC SHOWS AN NOSE OF 500 CAPES TRYING TO SURGE INTO THE NW
NC ZONES AFTER MIDNIGHT.
OTHERWISE...MAIN EMPHASIS WILL STILL BE THE GRADIENT WINDS. WINDS
WILL NOT BE GUSTY ALL THE TIME TONIGHT BUT WILL BE MAINLY IN
SHOWERS...AND RIGHT AFTER FRONTAL PASSAGE. LATEST MODELS
SUGGESTING A GOOD BURST OF PRESSURE RISES POST FRONT AROUND
06-12Z. WILL MAINTAIN THE WIND ADVISORY TIL 6AM...ALTHOUGH SOME
AREAS SUCH AS SE WV INTO FAR SW VA MAY NEED TO BE CANCELLED
EARLIER. THE WINDS COULD STAY UP LONGER IN THE NC MTNS PER
SOUNDINGS SHOWING MOMENTUM TRANSFER OF 40+ KNOTS TIL 15Z.
AS FOR THE PRECIP...LOOKING AT SHOWERS MAKING IT ACROSS THE CWA BY
MIDNIGHT...WITH BACK EDGE STILL OVER CENTRAL KY. THE BACK EDGE MAY
NOT BE OUT OF THE CWA UNTIL AFTER 12Z IF THE 00Z NAM IS CORRECT.
COLDER AIR SHOULD BE LAGGING ENOUGH THAT SNOW THREAT IS SMALL IN
THE SE WV MTNS.
MODELS STILL SHOWING GOOD COLD AIR ADVECTION DURING THE DAY.
TEMPERATURES WILL BE NEARLY STEADY OR CLIMB ONLY A FEW DEGREES ON
TUESDAY WITH 850 MB TEMPERATURES DROPPING BACK TO ABOUT -4C. WINDS
WILL ALSO BE GUSTY OUT OF THE NORTHWEST DUE TO THE PRESSURE RISES
AND COLD ADVECTION.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AXIS OF ELONGATED UPPER TROF PUSHES THROUGH THE FORECAST AREA
TUESDAY NIGHT...ALLOWING SFC HIGH PRESSURE TO BUILD INTO THE
SOUTHEAST U.S. BY DAWN WEDNESDAY. EARLY TUESDAY EVENING...THERE MAY
BE ENOUGH LOW LEVEL MOISTURE LINGERING FOR UPSLOPE SNOW SHOWERS IN
THE HIGHER ELEVATIONS OF GREENBRIER/BATH COUNTIES. THE GFS APPEARS
OVERDONE WITH THE COVERAGE OF PRECIP AT 00Z(8 PM EDT).
AS DRIER AIR QUICKLY PUSHES IN THE REGION AND WINDS SLACKEN IN THE
VALLEYS...TEMPS SHOULD FALL TO AROUND OR BELOW FREEZING. SINCE THE
GROWING SEASON HAS NOT STARTED IN MOST LOCATIONS...WILL HOLD OFF ON
ANY FROST/FREEZE HEADLINES AND MENTION THE FREEZING TEMPS IN THE
HWO.
WE REMAIN UNDER A PROGRESSIVE PATTERN THROUGH THE REMAINDER OF THE
SHORT TERM PERIOD...WITH WEAK UPPER RIDING BUILDING WEDNESDAY BEFORE
MORE SIGNIFICANT HEIGHT RISES ARRIVE THURSDAY. AS FOR TEMPS...
LEANED TOWARD THE SLIGHTLY COOLER NAM MOS VALUES FOR HIGHS WEDNESDAY
CONSIDERING THE COOL START TO THE DAY AND LIMITED MIXING.
FOR THURSDAY...KEPT THE FORECAST DRY WITH THE GFS THE OUTLIER IN
PRODUCING PRECIP IN THE GREENBRIER VALLEY THURSDAY AFTERNOON. WITH
VERY WEAK FORCING AND LIMITED MOISTURE PREFERRED THE DRY
NAM/ECMWF/SREF
SOLUTIONS. SURGING 1000-850MB THICKNESSES SHOULD ALLOW HIGH TEMPS
THURSDAY TO SOAR TO THE LOW TO MID 70S EAST OF THE BLUE RIDGE.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
LONG TERM MODELS ARE IN GOOD AGREEMENT THAT THE UPPER LEVEL RIDGE
OVER THE AREA THURSDAY FLATTENS FRIDAY AND SATURDAY...BEFORE
RE-BUILDING IN ADVANCE OF A DEEP UPPER LEVEL TROF IN THE CENTRAL
U.S. FOR SUNDAY AND MONDAY. INCREASED COVERAGE OF POPS SATURDAY AS
IMPULSES MOVE THROUGH THE AREA ON NORTHERN PERIPHERY OF UPPER RIDGE
AND WITH GFS ENSEMBLES SHOWING A LARGE NUMBER OF MEMBERS PRODUCING
PRECIP. KEPT POPS IN THE CHC OR SLIGHT CHC CATEGORY WITH LIMITED
MOISTURE TAP.
FOR MONDAY...THE GFS CONTINUES TO BE FASTER THAN THE ECMWF WITH THE
ARRIVAL OF A SFC FRONT...BUT THE TREND OF THE ECMWF HAS BEEN FASTER
WITH THE ARRIVAL OF PRECIP. THEREFORE...INCREASED COVERAGE AND
VALUES OF POPS MONDAY MAINLY IN THE MTNS.
TEMPS THROUGH THE PERIOD WILL ABOVE NORMAL.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
WILL STILL SEE SOME GUSTY WINDS EARLY THIS EVENING OUT EAST WITH
LOW LVL WIND SHEAR AN ISSUE FROM BCB EAST AS WELL BEFORE
CONVECTION MOVES IN. THE DRIER AIR HAS MADE FOR SLOWER TRANSITION
TO LOWER CIGS EVEN WITH SHOWERS AND STORMS OVER SE WV. HAVE SPED
UP TIMING OF CONVECTION BY 2 HOURS FROM PREVIOUS FORECAST...WITH
FRONT ARRIVING JUST BEHIND IT. LOOK FOR THUNDERSTORMS WITH HEAVIER
RAINS IMPACTING BLF/LWB AT TIMES FROM NOW UNTIL 02Z...WITH
MODERATE SHOWERS AFTERWARDS. POTENTIAL EXISTS FOR SVR WINDS WITH
SOME OF THE STORMS. WINDS SHIFT TO THE WEST THIS EVENING THEN
INCREASE DURING THE DAYLIGHT HOURS WITH MIXING. CIGS AT BLF SHOULD
STAY MVFR MOST OF THIS PERIOD...WITH LWB IMPROVING TO VFR BY 18Z
TUE.
AT BCB...EXPECT GUSTY WINDS WITH SHOWERS AND SOME THUNDER TO
ARRIVE BY 0230Z WITH MVFR CIGS AND SOME IFR VSBYS. WINDS SHIFT TO
THE NW BY 12Z AND GUST UP TO 30 KNOTS WITH VFR CONDITIONS
RETURNING LATE MORNING.
THE LINE OF SHRA/TSRA AFFECTS ROANOKE BY 04Z AND LYH/DAN FROM
05-6Z. THE QUESTION WILL BE IN HOW STRONG THE LINE WILL BE AS IT
MOVES EAST OVERNIGHT. KEPT THUNDER IN THE TAFS BUT EXPECT LESS
TIME OF THUNDER THAN FORECASTED.
LOOK FOR MVFR CONDITIONS TO IMPROVE TO VFR AT ROA/LYH/DAN IN THE
11Z-13Z TIME FRAME WITH WINDS GUSTING FROM THE WNW AT 25-35 KNOTS.
A RETURN TO VFR CONDITIONS IS EXPECTED FOR TUESDAY NIGHT THROUGH
THURSDAY AS THE AREA REMAINS UNDER A LARGE UPPER RIDGE OF HIGH
PRESSURE. THERE IS THE POTENTIAL FOR SCATTERED THUNDERSTORMS
FRIDAY AS A WEAK FRONT CROSSES THE AREA.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 6 AM EDT TUESDAY FOR VAZ007-009>020-
022>024-032>035-043>047-058-059.
NC...WIND ADVISORY UNTIL 6 AM EDT TUESDAY FOR NCZ001>006-018>020.
WV...WIND ADVISORY UNTIL 6 AM EDT TUESDAY FOR WVZ042>045.
&&
SYNOPSIS...AMS/WP
NEAR TERM...AMS/WP
SHORT TERM...PH
LONG TERM...PH
AVIATION...AMS/WPHazardous weather outlook, Apr 4, 10:25 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1025 PM EDT MON APR 4 2011 VAZ007-009>014-017>020-022>024-033>035-045>047-059-WVZ042>045-060230- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD- AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-MERCER-SUMMERS- MONROE-GREENBRIER- 1025 PM EDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG WIND GUSTS POSSIBLE AGAIN TUESDAY. AREAS OF FROST CAN BE EXPECTED WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ015-016-032-043-044-058-060230- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-PATRICK-HENRY-PITTSYLVANIA-HALIFAX- 1025 PM EDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A FEW SHOWERS AND THUNDERSTORMS OVERNIGHT COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG WIND GUSTS POSSIBLE AGAIN TUESDAY...ESPECIALLY IN THE FOOTHILLS AND MOUNTAINS. AREAS OF FROST CAN BE EXPECTED WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 4, 7:24 PM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
724 PM EDT MON APR 4 2011
NCZ001-002-018-VAZ007-009-010-015-050015-
ALLEGHANY NC-ASHE NC-BLAND VA-GRAYSON VA-SMYTH VA-TAZEWELL VA-
WATAUGA NC-
724 PM EDT MON APR 4 2011
...A LINE OF STRONG THUNDERSTORM WILL AFFECT
ALLEGHANY...ASHE...BLAND...GRAYSON...SMYTH...TAZEWELL AND WATAUGA
COUNTIES...
AT 718 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS MOVING INTO
TAZEWELL...SMYTH AND GRAYSON COUNTIES. THIS LINE IS MOVING TO THE
EAST AT AROUND 55 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR CERES AROUND 730 PM AND BOISSEVAIN AROUND 735
PM.
LAT...LON 3634 8185 3635 8173 3641 8175 3657 8170
3663 8161 3692 8184 3698 8179 3715 8191
3724 8171 3721 8168 3721 8156 3732 8139
3697 8134 3695 8138 3690 8133 3636 8126
3637 8134 3634 8137 3625 8190 3629 8192
16Special weather statement, Apr 4, 11:46 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1146 PM EDT MON APR 4 2011
NCZ001-002-018-VAZ007-009-010-012-015-WVZ042-050430-
ALLEGHANY NC-ASHE NC-BLAND VA-GRAYSON VA-MERCER WV-SMYTH VA-
TAZEWELL VA-WATAUGA NC-WYTHE VA-
1146 PM EDT MON APR 4 2011
...A LINE OF THUNDERSTORMS WILL AFFECT
ALLEGHANY...ASHE...BLAND...GRAYSON...MERCER...SMYTH...TAZEWELL...
WATAUGA AND WYTHE COUNTIES...
AT 1145 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
SALTVILLE TO 6 MILES NORTHWEST OF BEECH MOUNTAIN...MOVING NORTHEAST
AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR ASBERRYS...CLIFFIELD...BANDY...AND JEWELL
RIDGE AROUND 1155 PM...TAZEWELL...AMONATE...HUNGRY MOTHER STATE
PARK...AND THOMAS BRIDGE AROUND MIDNIGHT...GRATTON AND AND TIPTOP
AROUND 1205 AM.
LAT...LON 3635 8183 3635 8173 3641 8175 3657 8170
3663 8161 3687 8179 3700 8180 3715 8191
3725 8173 3721 8168 3721 8156 3728 8141
3739 8134 3752 8099 3750 8096 3650 8112
3611 8173 3611 8181 3621 8191 3629 8192The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 11:46 PM EDT | Special Weather Statement | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 44 min |
| Apr 5, 12:02 AM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, City of Galax | 58 min |
| Apr 5, 12:45 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Grayson, Patrick, City of Galax | 75 min |
| Apr 5, 1:33 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bedford, Botetourt, Craig, Floyd, Franklin and 7 more | 57 min |
| Apr 5, 1:46 AM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 59 min |
| Apr 5, 1:58 AM EDT | Tornado Warning | RNK | Franklin, Henry, City of Martinsville | 17 min |
| Apr 5, 2:06 AM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, Pittsylvania, City of Danville, City of Martinsville | 54 min |
| Apr 5, 2:26 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, Charlotte and 4 more | 57 min |
| Apr 5, 2:36 AM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 54 min |
| Apr 5, 2:58 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Henry, Pittsylvania, City of Danville | 62 min |
| Apr 5, 5:49 PM EDT | Special Weather Statement | RNK | Giles, Montgomery, City of Radford | 56 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.